Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 4, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jan 29, 2013, 9:22 PM CST for Tyler County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 29, 2013, 9:22 PM CST (03:22 UTC)
- Expired
- Jan 29, 2013, 10:15 PM CST
- In force
- 53 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Tyler County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1450 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 10.9
The text
As transmitted, in the capitals the NWS used until 2016.
632
WUUS54 KLCH 300322
SVRLCH
TXC457-300415-
/O.NEW.KLCH.SV.W.0004.130130T0322Z-130130T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
922 PM CST TUE JAN 29 2013
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN TYLER COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES CHESTER...
* UNTIL 1015 PM CST
* AT 921 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH...OVER CHESTER...MOVING
NORTHEAST AT 65 MPH.
* THE SEVERE THUNDERSTORM... WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3106 9457 3106 9452 3104 9447 3104 9444
3100 9445 3103 9442 3103 9437 3099 9441
3084 9463 3101 9465
TIME...MOT...LOC 0321Z 238DEG 57KT 3102 9443
$$
K. KUYPER1 follow-up statement
850
WWUS54 KLCH 300345
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
945 PM CST TUE JAN 29 2013
TXC457-300354-
/O.CAN.KLCH.SV.W.0004.000000T0000Z-130130T0415Z/
TYLER TX-
945 PM CST TUE JAN 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TYLER COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS LEFT THE COUNTY.
LAT...LON 3106 9457 3106 9452 3104 9447 3104 9444
3100 9445 3103 9442 3103 9437 3099 9441
3084 9463 3101 9465
TIME...MOT...LOC 0344Z 238DEG 57KT 3121 9407
$$
TINGLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 8:57 PM CST, 25 minutes earlier.
Area forecast discussion, Jan 29, 8:57 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
857 PM CST TUE JAN 29 2013
.DISCUSSION...
SFC OBS INDICATE THAT GRADIENT WINDS REMAIN AROUND 20 MPH FROM
I-10 SOUTH TO THE COAST...THEREFORE EXTENDED/RE-ISSUED THE WIND
ADVISORY FOR THIS AREA THROUGH MIDNIGHT. ACROSS THE NRN 1/2 OF THE
AREA...WILL CERTAINLY SEE CRITERIA WINDS IN CONVECTIVE GUSTS BUT
SUSTAINED GRADIENT WINDS HAVE DROPPED BELOW 20 MPH SO ALLOWED THE
ADVISORY TO EXPIRE ON TIME.
LOCAL 88DS SHOW PLENTIFUL SHOWERS...WITH INCREASING THUNDER...
MOVING ACROSS CNTL LA. MEANWHILE REGIONAL 88DS SHOW NUMEROUS
STRONG/SEVERE STORMS ALONG THE APPROACHING COLD FRONT STRETCHING
FROM NEAR KSHV TO KLFK TO KCXO. REGIONAL 00Z SOUNDINGS SHOW AN
ATMOSPHERE MORE THAN READY FOR SEVERE WEATHER POTENTIAL THIS
EVENING...SFC DEWPOINTS ABOVE 20C/COPIOUS MOISTURE THROUGH 800MB/
GOOD DRY SLOT ALOFT/VERY UNSTABLE/RIDICULOUS WINDS JUST OFF THE
SFC/HELICITY VALUES A0A 400. ABOUT THE ONLY SAVING GRACE RIGHT NOW
IS THAT NEITHER THE KPOE/KLCH 88D VWP SHOWS MUCH LOW-LEVEL VEERING
ATTM...ALTHOUGH REGIONAL 88DS SHOW THIS VEERING IS CERTAINLY
ENOUGH FOR SOLID ROTATION WITHIN CELLS. THIS WAS A LOT OF TALK TO
BASICALLY SAY THAT INHERITED GRIDS/FORECASTS ARE IN GREAT SHAPE AS
IS AND NO CHANGES WILL BE NEEDED AS FAR AS POPS/WX.
ZONES WILL BE UPDATED SHORTLY TO HEADLINE WIND ADVISORY. STAY
TUNED FOR FURTHER UPDATES SHOULD CONVECTIVE WATCHES BECOME A
REALITY.
25
&&
.PREV DISCUSSION... /ISSUED 610 PM CST TUE JAN 29 2013/
AVIATION...IR IMAGERY SHOWING THE COLD FRONT MOVING INTO EAST
TEXAS SOMEWHAT SLOWER THAN PROGGED YET AT A SWIFT 40 MPH TOWARDS
THE SOUTHEAST. MADE MINOR ADJUSTMENT TO THE ONGOING TAFS TO DELAY
THE PREFRONTAL SQUALL LINE OF STRONG TSTMS 04Z FOR BPT, 06Z FOR
AEX, 07Z FOR LCH, 08Z FOR LFT AND ARA. TEMPO LIFR WITH G35KTS
AROUND THESE TIMES.
THE ACTUAL FRONT IS EXPECTED TO PASS BPT AT 08Z, LCH AT 10Z, AEX
AT 11Z, ARA AND LFT AT 12Z WITH RAPID IMPROVEMENT TO VFR. GUSTY NW
WINDS BY MID-MORNING WITH THE DAY TIME MIXING WITH GUSTS TO 30
KNOTS. THERE COULD BE SOME FURTHER SLOWING OF THE SQALL LINE WHICH
WOULD MEAN AN ADDITIONAL ADUSTMENT MAKING US WAIT A BIT BUT TO BE
PRUDENT WENT WITH EXTRAPOLATION ANTICIPATION (IE CARLY SIMON).
SWEENEY
PREV DISCUSSION... /ISSUED 231 PM CST TUE JAN 29 2013/
SYNOPSIS...
THE BREAKDOWN IN HIGH PRESSURE ACROSS THE WESTERN GULF OF MEXICO
WILL ALLOW A CANADIAN FRONT TO TRAVEL THROUGH THE FORECAST AREA
DURING THE OVERNIGHT HOURS.
FURTHER UP...A PROGRESSIVE LOW INDEX WAVE PATTERN DESCRIBES THE
CONFIGURATION OF THE MIDLATITUDE WESTERLIES...A TRAVELING UPSTREAM
TROUGH MOVING THROUGH TEXAS...AND A TRAVELING DOWNSTREAM RIDGE
MOVING TOWARD BERMUDA.
DISCUSSION...
ORGANIZED SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT.
THE ENVIRONMENT WITHIN THE WARM SECTOR WEDGE IS AS FOLLOWS:
A HORSESHOE HODOGRAPH (LOW LEVEL JET AROUND 50 KNOTS) WILL BE
FOUND IN THE PRE-FRONTAL WARM SECTOR WEDGE. ITS ATTENDANT LIFT
WILL PHASE IN WITH THE LIFT ATTENDING A PACIFIC SOUTHWESTERLY JET
STREAK (THE ENTRANCE REGION). THE COMBINED LIFTS WILL BRING ABOUT
A NET VERTICAL DISPLACEMENT OF THE LOWER LEVELS OF THE ATMOSPHERE.
MOISTURE WILL BE PLENTIFUL WITHIN THE WARM SECTOR WEDGE. ONGOING
ADVECTIVE MOISTENING WILL INCREASE THE PRECIPITABLE WATER VALUES TO
AROUND 1.7 INCHES (WHICH IS OVER TWO STANDARD DEVIATIONS ABOVE
NORMAL FOR LATE JANUARY).
THE LIMITING FACTOR FOR ORGANIZED CONVECTION WILL BE DEGREE OF INSTABILITY.
DYNAMIC INSTABILITY (NAMELY LOW LEVEL WARMING OF ABOUT 5 C DEGREES
IN 24 HOURS) WILL BE THE PRIMARY OVERTURNING MECHANISM. MIXED
LAYER CAPES (BETWEEN 500 AND 1000 J PER KG) ARE POSSIBLE DURING
THE EVENING HOURS...DUE TO MODERATE SURFACE WINDS.
MARINE...
CARIBBEAN AIR CONTINUES TO STREAM INTO THE WESTERN UPPER GULF COAST
STATES...BEING STEERED NORTHWARD BY THE OUTER WARM-SIDE CIRCULATION
OF THE ATLANTIC DOME OF HIGH PRESSURE (NOT MENTIONED ABOVE).
THIS RICH SUBTROPICAL AIR (WITH DEWPOINTS IN THE MID 60S) CONTINUES
SLIDING OVER THE RELATIVELY COOL NEARSHORE WATERS (SEA SURFACE
TEMPERATURES IN THE UPPER 50S). CONTACT COOLING WILL CHILL THE
OVERSLIDING CAMPECHE/CARIBBEAN AIR TO SATURATION.
SEA FOG MAY RETURN OVER THE NEARSHORE WATERS THIS EVENING
.QUICKLY MIXING OUT WITH PASSAGE OF CANADIAN FRONT.
21
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 57 66 36 64 40 / 90 10 10 0 0
KBPT 52 67 34 66 38 / 80 10 10 0 0
KAEX 54 64 33 64 37 / 90 10 10 0 0
KLFT 61 68 38 62 40 / 90 20 10 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
ZONES: ACADIA...CALCASIEU...EAST CAMERON...IBERIA...
JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...ST. MARY...
UPPER ST. MARTIN...VERMILION...WEST CAMERON.
TX...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
ZONES: JEFFERSON...ORANGE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT
20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM INTRACOASTAL
CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON
LA TO HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION
BAY.
&&Hazardous weather outlook, Jan 29, 6:07 AM CST, 15 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 607 AM CST TUE JAN 29 2013 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 301215- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 607 AM CST TUE JAN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT DENSE SEA FOG OVER THE NEARSHORE WATERS WILL CONTINUE TO AFFECT MAINLY COASTAL PORTIONS OF SOUTHERN LOUISIANA AND SOUTHEAST TEXAS. VISIBILITIES AROUND ONE QUARTER OF A MILE OR LESS CAN BE EXPECTED. A DENSE FOG ADVISORY REMAINS IN EFFECT THROUGH 9 AM. THE FOG IS EXPECTED TO DIMINISH BY MIDMORNING...WITH SOUTHERLY WINDS STRENGTHENING AS A STRONG COLD FRONT APPROACHES THE AREA. SOUTH WINDS AROUND 20 MPH CAN BE EXPECTED WITH GUSTS AS HIGH AS 30 MPH AT TIMES DURING THE AFTERNOON. A WIND ADVISORY WILL BE IN EFFECT DURING THE AFTERNOON FOR LOCATIONS ALONG AND SOUTH OF I-10 WHERE THE STRONGEST WINDS ARE EXPECTED. LASTLY...SHOWERS AND THUNDERSTORMS WILL DEVELOP AND INCREASE THROUGH THE DAY...BECOMING NUMEROUS TO WIDESPREAD TONIGHT. SOME STORMS COULD BECOME STRONG TO SEVERE THIS EVENING AND OVERNIGHT...WITH THE PRIMARY THREATS STRONG DAMAGING WINDS AND TORNADOES. IN ADDITION...SOME STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY RAIN WILL COME TO AN END BY MIDDAY WEDNESDAY...WITH COOLER AND DRIER CONDITIONS EXPECTED THROUGH THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT PERSONNEL AND AMATEUR RADIO OPERATORS MAY BE NEEDED THIS EVENING AND OVERNIGHT. GMZ430-432-435-450-452-455-470-472-475-301215- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 607 AM CST TUE JAN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE SEA FOG WILL CONTINUE TO AFFECT THE NEARSHORE WATERS AND COASTAL WATERWAYS OF SOUTHERN LOUISIANA AND SOUTHEAST TEXAS. VISIBILITIES AROUND ONE QUARTER OF A MILE OR LESS CAN BE EXPECTED THROUGH AT LEAST MIDDAY. ADVISORIES FOR DENSE MARINE FOG REMAIN IN EFFECT. IN ADDITION...SOUTHERLY WINDS WILL STRENGTHEN AS A COLD FRONT APPROACHES THE AREA. SOUTH WINDS 15 TO 25 KNOTS CAN BE EXPECTED WITH GUSTS TO AROUND 30 KNOTS POSSIBLE AT TIMES THIS AFTERNOON AND TONIGHT. SMALL CRAFT ADVISORIES WILL BE IN EFFECT THIS AFTERNOON THROUGH TONIGHT. LASTLY...SHOWERS AND THUNDERSTORMS WILL DEVELOP AND INCREASE THROUGH THE DAY...BECOMING NUMEROUS TO WIDESPREAD TONIGHT. SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS EVENING AND OVERNIGHT...WITH STRONG WINDS AND WATERSPOUTS POSSIBLE. IN ADDITION...SOME STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY RAIN WILL COME TO AN END BY MIDDAY WEDNESDAY. STRONG OFFSHORE FLOW WILL DEVELOP IN THE WAKE OF THE FRONT EARLY WEDNESDAY...AND CONTINUE THROUGH AT LEAST WEDNESDAY EVENING BEFORE DIMINISHING. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT PERSONNEL AND AMATEUR RADIO OPERATORS MAY BE NEEDED THIS EVENING AND OVERNIGHT.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 8:33 PM CST | Wind Advisory | LCH | 7 hr | |
| Jan 29, 9:45 PM CST | Special Weather Statement | LCH | Tyler | 60 min |
| Jan 30, 4:33 AM CST | Wind Advisory | LCH | Hardin, Jasper, Newton, Tyler | 13 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.